EconPapers    
Economics at your fingertips  
 

Fractal networks induced by movements of random walkers on a tree graph

Nobutoshi Ikeda

Physica A: Statistical Mechanics and its Applications, 2020, vol. 537, issue C

Abstract: We show that a fractal, scale-free, and small-world network can grow on a non-fractal Cayley tree through the simple random process of shortcut creation by movements of random walkers. The Cayley tree provides a stage for the walkers to diffuse into a locally one-dimensional structure with the small-world property. Self-organization of fractal graph by adding shortcut edges to the locally one-dimensional structure generated by walkers’ flow from the root vertex to the outermost shell of the Cayley tree is a novel mechanism for generating fractal graphs. Also, we show numerically that the fractal box counting dimension and a power-law exponent describing the degree distribution of the resulting graph are mainly determined by the bifurcation number of the original Cayley tree. In our model, the fractal cluster dimension must change with the size of the evolving graph. This is a general result that resolves an apparent contradiction between the fractality in the context of the cluster-growing method and the small-world property of the graph.

Keywords: Network formation; Cayley tree; Random walk; Fractal network; Small-world property (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437119315602
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:537:y:2020:i:c:s0378437119315602

DOI: 10.1016/j.physa.2019.122743

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:537:y:2020:i:c:s0378437119315602